MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH DADE INNOVIN

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH DADE INNOVIN
Model Number DADE INNOVIN
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc).Quality controls (qc) recovered in range and no instrument errors occurred at the time of the event.The samples were properly collected and handled at the time of the event.Siemens is investigating the issue.Mdrs 9610806-2021-00002, 9610806-2021-00004, and 9610806-2021-00005 were filed for the discordant results obtained on (b)(6) 2020, and (b)(6) 2020, respectively.
 
Event or Problem Description
Discordant, falsely elevated prothrombin time (pt) and prothrombin time international normalized ratio (inr) results were obtained on multiple patient samples from the same patient over several days on a sysmex cs-2500 system using dade innovin reagent.The discordant, falsely elevated results were generated after the patient began receiving vitamin k therapy.Prior to receiving vitamin k therapy, the patient had been tested for pt and inr using the same system and reagent, recovering acceptably.On the second day of receiving vitamin k therapy, a discordant, falsely elevated pt result and a discordant falsely elevated inr result were generated and reported to the physician(s), who questioned the results.A new sample from the same patient was then run in micro mode, recovering lower.The following day, another sample from same patient was run for pt and inr, both recovering high.On the same day, another sample from the same patient was run for pt and inr using a non-siemens system and a non-siemens reagent, resulting lower.The next day, a new sample from the same patient was run on the sysmex cs-2500 system using dade innovin reagent, recovering high.The following day, after stopping vitamin k therapy, a new sample from the same patient was run for inr using another non-siemens system and a non-siemens reagent, resulting lower.Thirteen days later, five samples from the patient were tested for pt and inr on the sysmex cs-2500 system using dade innovin reagent.It is unknown if the results generated at this time were considered discordant.There are no reports of patient intervention or adverse health consequences due to the discordant, falsely elevated prothrombin time (pt) and prothrombin time international normalized ratio (inr) results.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 9610806-2021-00003 on 06-jan-2021.Additional information (21-jan-2021): quality controls (qc) recovered in range and no instrument errors occurred at the time of the event.Siemens cannot rule out the patient's clinical condition, the effects of the patient's medication, or pre-analytical factors such as sample integrity issues as potential causes of the event.The interferences and limitations of the non-siemens assays are unknown.The cause of the event is unknown.The reagent is performing according to specifications.No further evaluation of this device is required.Supplemental mdrs 9610806-2021-00002_s1, 9610806-2021-00004_s1, and 9610806-2021-00005_s1 were also filed for the additional information obtained on 21-jan-2021.

Brand Name
DADE INNOVIN
Common Device Name
DADE INNOVIN
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg, D-350 41
GM  D-35041
MDR Report Key11125889
Report Number9610806-2021-00003
Device Sequence Number4422108
Product Code GJS
UDI-Device Identifier00630414023489
UDI-Public00630414023489
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K974343
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/22/2022
Device Model NumberDADE INNOVIN
Device Catalogue Number10873567
Device Lot Number549759A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/11/2020
Supplement Date Received by Manufacturer01/21/2021
Initial Report FDA Received Date01/06/2021
Supplement Report FDA Received Date02/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR